Co codamol 30 500mg
247.94$ – 924.82$
Co codamol 30 500mg is a combination painkiller (analgesic) consisting of codeine and paracetamol, it is often prescribed when paracetamol does not provide efficient pain relief. Co-codamol 30/500mg is just one of three strengths of the medication; you can find the 30/500mg strength on this page.
What is Co codamol 30 500mg?
Co codamol 30 500mg is a combination painkiller (analgesic) consisting of codeine and paracetamol, it is often prescribed when paracetamol does not provide efficient pain relief. Co-codamol 30/500mg is just one of three strengths of the medication; you can find the 30/500mg strength on this page. 30/500 stands for 30mg of codeine and 500mg of paracetamol found in each tablet. Paracetamol is a painkiller that relieves mild to moderate pain and codeine is a stronger painkiller known as an opioid.
Co-codamol is used to treat many causes of mild to moderate pain and comes in the form of capsules, tablets and effervescent tablets. Codeine phosphate is also available in generic form. It also goes by the brand names of Kapake, Solpadol, Codipar, Tylex and Zapain.
The medication works best in eliminating short-term pains and aches and is often used for back pain. Also, it’s usually taken when painkillers such as paracetamol, aspirin and ibuprofen haven’t successfully relieved pain.
How to take Co codamol 30 500mg?
- Co codamol 30 500mg treatment should not begin until you have read the patient information leaflet which can be found either on this page or inside the packaging. The leaflet, written by the manufacturer, will provide important information such as possible side effects and how to store the medication.
- You should always take Co-codamol as directed by your doctor. The usual instruction for adults is to take one to two tablets every 4 to 6 hours as required to a maximum of 8 tablets in 24 hours. Do not exceed the dosage given by your doctor, if you have taken too many tablets or feel sick, dizzy or sleepy, call the NHS non-emergency number (111) for advice.
- Co-codamol tablets are to be taken orally and should be swallowed with a glass of water. Should you have been supplied with the effervescent tablets, these can be dissolved in the water.
- If you forget to take Co-Codamol, you should take the dosage instructed by your doctor so long as 4 hours have passed since your last dose. Serious complications can occur if you take a double dose to try and make up for a missed dose, so this should be avoided completely.
- You should follow the prescribed course of Co-codamol and should not immediately stop taking the tablets as this could make you feel irritable.
How long should I take Co codamol 30 500mg for?
You should take Co-codamol for as long as you have been advised to. Prolonged usage of Co-codamol may result in your body becoming tolerant to it, you can prevent the symptoms of withdrawal by gradually reducing the dosage, but this should be discussed with your doctor beforehand.
What happens if I take too much Co codamol 30 500mg?
Taking more of this medication than prescribed can result in serious side effects such as dizziness, feeling very sleepy or feeling sick, as well as difficulty breathing. You should call the NHS for advice on their non-emergency number (111) or 999 if breathing difficulties arise.
Can I take Co-codamol with other painkillers?
Due to Co-codamol containing paracetamol, you should avoid taking paracetamol as you could run the risk of overdosing on paracetamol. Ensure you read the patient information leaflet included with the other painkillers to check if it contains codeine or paracetamol. As always, you should consult your doctor beforehand.
What are the side effects of Co codamol 30 500mg?
There are potential side effects with Co-codamol, like with all medicines. Some are more likely to occur than others, but you should be aware before taking the medication, all of these are available in the patient information leaflet too.
You should stop taking the medication immediately if you show symptoms of an allergic reaction:
- Wheals or itching
- Difficulty breathing or swallowing
- Swelling of throat, tongue, lips or face
Common side effects include the following:
- Feeling sick/vomiting – try to avoid spicy foods.
- Feeling drowsy/sleepy – follow the caution on the label and avoid driving or using tools or machinery, also avoid drinking alcohol as this can make you feel even more sleepy.
- Constipation – drink plenty of water and eat a balanced diet.